Sunday, July 31, 2011

Day 4 - Side Effects

While we think Jada's paws are improving, we did hit a minor snag. During Jada's appointment, Dr. Mary did tell me about a side effect to the steroid to look out for: increase in urination. Yesterday, since the steroids seemed to be working at it's most powerful, Jada did experience this side effect when she urinated on our carpet without warning, right in front of us. It was a little shocking because she hasn't done that since she was a puppy, but we couldn't yell at her. We just cleaned it up. It happened again yesterday afternoon and only once today. Thankfully, that was on our kitchen tile floor so clean up was much easier :) We were more aware of her drinking today and took her outside about every hour and a half to two hours. Tomorrow starts the weaning off of the steroid, cutting the dosage back to just 1/2 a tablet once a day. Her body should then slowly get back to normal.

Today, Jada did have her second bath with the Duoxo shampoo. She hates baths to begin with so having to keep her in the tub 5 to 10 minutes longer to soak her paws is nearly impossible. Luckily, I have a huge soaking tub, so since I don't get to use it often, at least it's getting used somehow!! With the huge tub, it also prevents Jada from jumping out, although she's a pretty high jumper ... if I wasn't there to stop her, she could definitely get out.

Did I mention I hate baths?!!  Get me out of here!!
Thanks again to everyone for their support and prayers!

2 comments:

Mariodacat said...

Hopefully she'll be back to good health soon. What a cutie.

Amber DaWeenie said...

I was on steroids once for a skin allergy. I know all about those side effects....Mom learned the hard way one night when I was sleeping next to her and all of a sudden let loose. I didn't even know it, but Mom sure did when she was woke up and found herself laying in a puddle. BOL I told her I'd sleep in my crate the next night, but she loves me and said it was OK. I didn't do it the next night.

Amber